MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® Xpede¿ Bone Cement; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® Xpede¿ Bone Cement; CEMENT, BONE, VERTEBROPLASTY
Model Number CX01A
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a health care provider via a manufacturing representative regarding an event involving a bone cement product used during a vertebroplasty procedure for an l1-l2 vertebral compression fracture.The bone cement was prepared in accordance with the manufacturer¿s instructions and sop.During transfer into the delivery syringes, the material demonstrated an abnormally rapid increase in viscosity and became excessively thick, preventing injection through the standard delivery cannula.The primary package was discarded, and a new package of bone cement was opened, mixed, and successfully used to complete the procedure.The procedure was completed without further delay or clinical complications.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON® Xpede¿ Bone Cement
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
1800 pyramid place
memphis,tn
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
1800 pyramid place
memphis,tn
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
+1(763)526-5677
MDR Report Key50945683
Report Number1030489-2026-00020
Device Sequence Number18754856
Product Code NDN
UDI-Device Identifier00643169097803
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K102397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX01A
Device Catalogue NumberCX01A
Device Lot NumberEL70373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/30/2026
Date Device Manufactured08/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown